Alert archive / California / Wind Advisories in 2015
Wind Advisory 12, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 12, 2015, 2:40 PM PST. It took effect at Dec 13, 2015, 3:21 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 2:40 PM PST (22:40 UTC)
- In effect from
- Dec 13, 2015, 3:21 AM PST
- Expired
- Dec 13, 2015, 12:30 PM PST
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWUS76 KSTO 122240 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 240 PM PST SAT DEC 12 2015 ...STRONG GUSTY WINDS IN THE CENTRAL VALLEY SUNDAY... .A STRONG COLD FRONT WILL SWEEP ACROSS THE CENTRAL VALLEY SUNDAY, NOT ONLY BRINGING RAIN BUT ALSO A BRIEF PERIOD OF STRONG AND GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EARLY SUNDAY MORNING INTO SUNDAY AFTERNOON, BUT THEY ARE LIKELY TO LAST ONLY A FEW HOURS AT ANY ONE LOCATION. WINDS SHOULD DECREASE IN THE AFTERNOON. CAZ015-016-064-066-131200- /O.NEW.KSTO.WI.Y.0012.151213T1200Z-151213T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...LAKEPORT...PARADISE 240 PM PST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY. * TIMING...STRONG GUSTY SOUTHERLY WINDS BEGINNING LATE TONIGHT AND CONTINUING INTO MIDDAY SUNDAY. * WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 55 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017>019-067-131200- /O.NEW.KSTO.WI.Y.0012.151213T1600Z-151213T2200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO...GRASS VALLEY...JACKSON 240 PM PST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PST SUNDAY. * TIMING...STRONG GUSTY SOUTHERLY WINDS BEGINNING EARLY SUNDAY AND CONTINUING INTO SUNDAY AFTERNOON. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
820 WWUS76 KSTO 131121 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 321 AM PST SUN DEC 13 2015 ...STRONG GUSTY WINDS IN THE CENTRAL VALLEY TODAY... .A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN CALIFORNIA TODAY... NOT ONLY BRINGING RAIN BUT ALSO A BRIEF PERIOD OF STRONG AND GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EARLY THIS MORNING INTO EARLY THIS AFTERNOON... BUT THEY ARE LIKELY TO LAST ONLY A FEW HOURS AT ANY ONE LOCATION. WINDS SHOULD DECREASE IN THE AFTERNOON. CAZ015-016-064-066-132000- /O.EXT.KSTO.WI.Y.0012.151213T1121Z-151213T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...LAKEPORT...PARADISE 321 AM PST SUN DEC 13 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * TIMING...STRONG GUSTY SOUTHERLY WINDS CONTINUING INTO MIDDAY TODAY. * WINDS...SOUTHERLY WINDS 20 TO 40 MPH WITH GUSTS 50 TO 55 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017>019-067-132200- /O.EXT.KSTO.WI.Y.0012.151213T1400Z-151213T2200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO...GRASS VALLEY...JACKSON 321 AM PST SUN DEC 13 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * TIMING...STRONG GUSTY SOUTHERLY WINDS CONTINUING INTO EARLY THIS AFTERNOON. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
633 WWUS76 KSTO 131910 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1110 AM PST SUN DEC 13 2015 CAZ017-018-132015- /O.CAN.KSTO.WI.Y.0012.000000T0000Z-151213T2200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN 1110 AM PST SUN DEC 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHERLY WINDS FROM EARLIER THIS MORNING HAVE DECREASED BEHIND THE PASSAGE OF A STRONG COLD FRONT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015-016-064-066-132015- /O.CAN.KSTO.WI.Y.0012.000000T0000Z-151213T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...LAKEPORT...PARADISE 1110 AM PST SUN DEC 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHERLY WINDS FROM EARLIER THIS MORNING HAVE DECREASED BEHIND THE PASSAGE OF A STRONG COLD FRONT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ019-067-132200- /O.CON.KSTO.WI.Y.0012.000000T0000Z-151213T2200Z/ NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...STOCKTON...MODESTO...GRASS VALLEY... JACKSON 1110 AM PST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * TIMING...STRONG GUSTY SOUTHERLY WINDS CONTINUING INTO EARLY THIS AFTERNOON. * WINDS...SOUTHERLY WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
451 WWUS76 KSTO 132030 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1230 PM PST SUN DEC 13 2015 CAZ019-067-132130- /O.CAN.KSTO.WI.Y.0012.000000T0000Z-151213T2200Z/ NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...STOCKTON...MODESTO...GRASS VALLEY... JACKSON 1230 PM PST SUN DEC 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. THE GUSTY SOUTHERLY WINDS FROM EARLIER TODAY HAVE DECREASED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 9:19 AM PST, 5 hours 21 minutes earlier.
Area forecast discussion, Dec 12, 9:19 AM PST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 919 AM PST SAT DEC 12 2015 .Synopsis... Pacific storm will move through Sunday bringing precipitation and strong southerly wind. Lingering mountain showers possible Monday then dry through midweek. Another storm system could impact Interior NorCal late in the week into the weekend. && .Discussion... No change to previous forecast thinking with most of interior NorCal remaining dry today under upper-level ridging. The exception will be the far northern portion of the state where increasing warm-advection will lead to some light precipitation. Next winter-storm will take shape off the coast later today and tonight before swinging inland on Sunday with strong winds and periods of heavy precipitation. A relatively brief (less than 6 hours) period of strong southerly winds is expected over the Sacramento Valley and adjacent foothills Sunday morning just ahead of the cold front as pressure gradients tighten. The GFS and NAM have come into pretty good agreement with the SAC-RDD gradient progged around 8 mbs at 15Z Sunday and 925 mb winds forecast at 50-60 kts. Anticipate issuing wind advisories today. Otherwise, little change to forecast rain and snow amounts across the area Sunday. && .Previous Discussion... Upper level ridging exists off the West Coast this morning with some overrunning cloudiness. Patchy fog is occurring in portions of the Central Valley this morning but is not expected to be widespread or long lived. Clouds forecast to increase over the area today as ridge flattens and next Pacific frontal system approaches. Models suggest some light WAA precip possible over northern portions of Interior NorCal by this afternoon. Strong frontal system approaches the NW CA coast tonight then moves through Sunday. Periods of moderate to heavy precip can be expected...mainly in the mountains where significant snow is possible. Snow levels initially look to be around 4500 feet in the Northern Mountains and 5000 to 6000 feet over the Sierra Cascades early Sunday, but will lower significantly overnight Sunday into Monday morning. Winter storm warning is in place to cover potentially hazardous travel conditions for the Sierra Nevada and mountains of Western Plumas Sunday into Sunday night. Tightening pressure gradients progged over the interior Sunday morning will result in a period of strong southerly wind with the front. NAM wind progs are significantly less than the GFS leading to some uncertainty attm. Current forecast is a model blend of the two and would suggest potential for higher end wind advisory across the Sacramento Valley Sunday. Precip turns showery behind front over the northern half of the forecast area Sunday afternoon with potential for isolated post frontal thunderstorms. Breezy conditions continue into the evening but trend down as remainder of forecast area comes under showery post-frontal regime. Snow levels continue to lower into the foothills overnight Sunday into Monday morning but precip expected to be winding down during this period. Lingering showers possible over the mountains Monday, otherwise drier weather expected into Tuesday as northerly flow aloft develops. && .Extended Discussion (Wednesday through Saturday)... Upper ridging over the west coast will keep the Wednesday forecast dry. Mainly fair skies and just a little below normal temperatures are expected. The fair skies and stable conditions under the ridge may allow for some morning valley fog. Upper ridge remains over the west coast on Thursday but flattens a bit as overrunning precipitation spills into the Pacific Northwest and Northern California. Only areas north of about Redding are likely to see even light precipitation. A moderately strong Pacific frontal system is now modeled to reach the north coast late Friday but timing differs a bit amongst the models. Friday should see precipitation generally dropping southward through the north state with most of norcal seeing a threat of precip and increasing winds by late Friday. If current model timing holds...Saturday should be a fairly wet day with cooler than normal temperatures and breezy south winds. && .Aviation... VFR conds for TAF sites today with increasing mid and high-clouds. MVFR ceilings possible nrn Sac Vly after 08Z Sun. Sly winds increasing after about 06Z with gusts to 30 knots in the valley and 50 knots over the mountains. Winds increasing more Sunday morning. && .STO Watches/Warnings/Advisories... Winter Storm Warning from 10 PM this evening to 4 AM PST Monday for Western Plumas County/Lassen Park. Winter Storm Warning from 4 AM Sunday to 4 AM PST Monday for West Slope Northern Sierra Nevada. &&
In the hours before
Special weather statement, Dec 12, 12:18 PM PST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1218 PM PST SAT DEC 12 2015 CAZ013>019-063-064-066-067-131800- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING... RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ... SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON 1218 PM PST SAT DEC 12 2015 ...WINTER STORM SUNDAY THROUGH SUNDAY NIGHT... .IMPACTS... *LOCAL POWER OUTAGES FROM GUSTY WINDS AND RAIN *MINIMAL RISK OF DEBRIS FLOWS OVER RECENTLY BURNED AREAS .FORECAST CONFIDENCE... *HIGH .TIMING AND STRENGTH... *WIND: WIDESPREAD 40 TO 50 MPH GUSTS (55 MPH POSSIBLE FOR THE NORTHERN VALLEY). STRONGEST WINDS SUNDAY MORNING. *RAIN: 0.25" TO 1" IN THE VALLEY, 1" TO 2" IN THE FOOTHILLS. .WEATHER SUMMARY... THE NEXT WINTER STORM IS RAPIDLY APPROACHING, AND WILL IMPACT THE REGION LATE TONIGHT THROUGH SUNDAY. THE SUNDAY STORM WILL BE SIMILAR TO THIS PAST THURSDAY'S, WITH MODEST VALLEY RAIN, GUSTY WINDS CAUSING LOCAL POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS, AND HEAVY MOUNTAIN SNOW WITH NEAR WHITEOUT CONDITIONS. IMPACTS TO SIERRA TRAVEL WILL BE EXACERBATED BY A HIGH VOLUME OF SIERRA TRAVELERS ACROSS THE MOUNTAINS, AND TRAVEL THROUGH THE PASSES WILL BE DISCOURAGED.
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.